Alert archive / Wyoming / High Wind Warnings in 2022

High Wind Warning 45, NWS Cheyenne, WY

October 23, 20224 counties in Wyoming

NWS Cheyenne, WY issued this high wind warning at Oct 23, 2022, 2:04 PM MDT for 4 counties in Wyoming. It took effect at Oct 24, 2022, 9:00 AM MDT. It was in force for 33 hr. 25 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 23, 2022, 2:04 PM MDT (20:04 UTC)
In effect from
Oct 24, 2022, 9:00 AM MDT
Expired
Oct 25, 2022, 6:06 PM MDT
In force
33 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 24, 4:12 PM MDTNON-TSTM WND GST 581 Nnw Arlington, WYMESONET STATION KARL 0.6 NW ARLINGTON (WYDOT).
Oct 24, 4:56 PM MDTNON-TSTM WND GST 607 Ese Arlington, WYWYDOT SENSOR AT COOPER COVE.
Oct 24, 6:02 PM MDTNON-TSTM WND GST 627 Ese Arlington, WYMESONET STATION WY24 6.9 E ARLINGTON (WYDOT).
Oct 24, 6:04 PM MDTNON-TSTM WND GST 651 Nnw Arlington, WYMESONET STATION KARL 0.6 NW ARLINGTON (WYDOT).
Oct 24, 6:42 PM MDTNON-TSTM WND GST 681 Nnw Arlington, WYMESONET STATION KARL 0.6 NW ARLINGTON (WYDOT).
Oct 24, 7:05 PM MDTNON-TSTM WND GST 6111 Se Arlington, WYWYDOT SENSOR AT STROUSS HILL. SUSTAINED WINDS OF 35 TO 40 MPH.
Oct 24, 7:12 PM MDTNON-TSTM WND GST 592 E Arlington, WYWYDOT SENSOR AT ARLINGTON EAST. SUSTAINED WINDS 40-45 MPH.
Oct 24, 7:56 PM MDTNON-TSTM WND GST 603 Nw Elk Mountain, WYWYDOT SENSOR AT ELK MOUNTAIN.
Oct 24, 8:36 PM MDTNON-TSTM WND GST 643 Ese Elk Mountain, WYWYDOT SENSOR AT COUNTY ROAD 402.
Oct 24, 8:56 PM MDTNON-TSTM WND GST 627 Nw Elk Mountain, WYWYDOT SENSOR AT HALLECK RIDGE. SUSTAINED WINDS OF 50 TO 55 MPH.
Oct 24, 8:56 PM MDTNON-TSTM WND GST 641 Sse Bordeaux, WYMESONET STATION KBRX 1.4 S BORDEAUX (WYDOT).
Oct 25, 12:38 AM MDTNON-TSTM WND GST 671 Nnw Arlington, WYMESONET STATION KARL 0.6 NW ARLINGTON (WYDOT).
Oct 25, 2:26 AM MDTNON-TSTM WND GST 681 Sse Bordeaux, WYMESONET STATION KBRX 1.4 S BORDEAUX (WYDOT).
Oct 25, 2:52 AM MDTNON-TSTM WND GST 581 Ene Buford, WYMESONET STATION WY37 1.1 E BUFORD (WYDOT).
Oct 25, 3:02 AM MDTNON-TSTM WND GST 701 Sse Bordeaux, WYMESONET STATION KBRX 1.4 S BORDEAUX (WYDOT).
Oct 25, 3:44 AM MDTNON-TSTM WND GST 607 Sw Federal, WYMESONET STATION WY48 7.4 SW FEDERAL (WYDOT).
Oct 25, 4:36 AM MDTNON-TSTM WND GST 597 Wsw Warren Af Base, WYMESONET STATION WY39 6.7 W WARREN AF BASE (WYDOT).
Oct 25, 4:54 AM MDTNON-TSTM WND GST 6110 Wsw Cheyenne, WYMILE POST 353 WYDOT SITE. SUSTAINED WINDS 49 MPH.
Oct 25, 5:20 AM MDTNON-TSTM WND GST 5710 Wsw Cheyenne, WYMILE POST 353 WYDOT SITE. SUSTAINED WINDS 36 MPH.
Oct 25, 5:40 AM MDTNON-TSTM WND GST 588 S Chugwater, WYMESONET STATION WY40 7.5 S CHUGWATER (WYDOT).
Oct 25, 7:30 AM MDTNON-TSTM WND GST 08 S Chugwater, WYBEAR CREEK WYDOT SITE. SUSTAINED WINDS 36 MPH.
Oct 25, 7:30 AM MDTNON-TSTM WND GST 588 S Chugwater, WYBEAR CREEK WYDOT SITE. SUSTAINED WINDS 36 MPH.
Oct 25, 10:06 AM MDTNON-TSTM WND GST 581 Nnw Arlington, WYARLINGTON WYDOT SITE. SUSTAINED WINDS 40 MPH.
Oct 25, 2:12 PM MDTNON-TSTM WND GST 587 Ese Arlington, WYCOOPER COVE WYDOT SITE. SUSTAINED WINDS 37 MPH.
Oct 25, 3:16 PM MDTNON-TSTM WND GST 637 Ese Arlington, WYCOOPER COVE WYDOT SITE. SUSTAINED WINDS 37 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.1 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2022-10-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2022-10-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3235 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

322 
WWUS75 KCYS 232004
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
204 PM MDT Sun Oct 23 2022

WYZ110-241100-
/O.UPG.KCYS.HW.A.0044.221024T1500Z-221025T1800Z/
/O.NEW.KCYS.HW.W.0045.221024T1500Z-221025T1500Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
204 PM MDT Sun Oct 23 2022

...HIGH WIND WARNING IN EFFECT FROM 9 AM MONDAY TO 9 AM MDT
TUESDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 65 mph 
  expected.

* WHERE...North Snowy Range Foothills.

* WHEN...From 9 AM Monday to 9 AM MDT Tuesday.

* IMPACTS...Travel will be difficult, especially for high profile
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

WYZ107-118-241100-
/O.EXB.KCYS.HW.A.0044.221025T0300Z-221025T1500Z/
East Platte County-Central Laramie County-
Including the cities of Wheatland, Guernsey, and Cheyenne
204 PM MDT Sun Oct 23 2022

...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
MORNING...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph 
  possible.

* WHERE...East Platte County and Central Laramie County.

* WHEN...From Monday evening through Tuesday morning.

* IMPACTS...Travel could be difficult, especially for high 
  profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

WYZ106-116-241100-
/O.EXT.KCYS.HW.A.0044.221024T2100Z-221025T1500Z/
Central Laramie Range and Southwest Platte County-
South Laramie Range-
Including the cities of Bordeaux, Buford, Pumpkin Vine, 
and Vedauwoo
204 PM MDT Sun Oct 23 2022

...HIGH WIND WATCH NOW IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY MORNING...

* WHAT...West winds 35 to 45 mph with gusts up to 65 mph 
  possible.

* WHERE...Central Laramie Range and Southwest Platte County and 
  South Laramie Range.

* WHEN...From Monday afternoon through Tuesday morning.

* IMPACTS...Travel could be difficult, especially for high 
  profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

WYZ117-241100-
/O.EXT.KCYS.HW.A.0044.221025T0300Z-221025T1500Z/
South Laramie Range Foothills-
Including the cities of Whitaker, Federal, and Horse Creek
204 PM MDT Sun Oct 23 2022

...HIGH WIND WATCH NOW IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY MORNING...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph 
  possible.

* WHERE...South Laramie Range Foothills.

* WHEN...From Monday evening through Tuesday morning.

* IMPACTS...Travel could be difficult, especially for high 
  profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

BW
6 follow-up statements
572 
WWUS75 KCYS 240835
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
235 AM MDT Mon Oct 24 2022

WYZ106-116-241645-
/O.UPG.KCYS.HW.A.0044.221024T2100Z-221025T1500Z/
/O.EXB.KCYS.HW.W.0045.221024T1800Z-221025T1500Z/
Central Laramie Range and Southwest Platte County-
South Laramie Range-
Including the cities of Bordeaux, Buford, Pumpkin Vine, 
and Vedauwoo
235 AM MDT Mon Oct 24 2022

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 9 AM MDT
TUESDAY...

* WHAT...West winds 35 to 45 MPH with gusts up to 65 MPH expected.

* WHERE...Central Laramie Range and Southwest Platte County and 
  South Laramie Range.

* WHEN...From Noon today to 9 AM MDT Tuesday.

* IMPACTS...Mainly to transportation. Strong cross winds could be
  hazardous to light weight and high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

WYZ107-117-118-241645-
/O.UPG.KCYS.HW.A.0044.221025T0300Z-221025T1500Z/
/O.EXB.KCYS.HW.W.0045.221025T0300Z-221025T1500Z/
East Platte County-South Laramie Range Foothills-
Central Laramie County-
Including the cities of Wheatland, Guernsey, Whitaker, Federal, 
Horse Creek, and Cheyenne
235 AM MDT Mon Oct 24 2022

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT
TUESDAY...

* WHAT...West winds 30 to 40 MPH with gusts up to 60 MPH expected.

* WHERE...East Platte County, South Laramie Range Foothills and
  Central Laramie County. 

* WHEN...From 9 PM this evening to 9 AM MDT Tuesday.

* IMPACTS...Mainly to transportation. Strong cross winds could be
  hazardous to light weight and high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

WYZ110-241645-
/O.EXT.KCYS.HW.W.0045.221024T1500Z-221025T1800Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
235 AM MDT Mon Oct 24 2022

...HIGH WIND WARNING NOW IN EFFECT FROM 9 AM THIS MORNING TO NOON
MDT TUESDAY...

* WHAT...West winds 35 to 45 MPH with gusts up to 65 MPH expected.

* WHERE...North Snowy Range Foothills.

* WHEN...From 9 AM this morning to Noon MDT Tuesday.

* IMPACTS...Mainly to transportation. Strong cross winds could be
  hazardous to light weight and high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$
203 
WWUS75 KCYS 240837
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
237 AM MDT Mon Oct 24 2022

WYZ110-250000-
/O.CON.KCYS.HW.W.0045.221024T1500Z-221025T1800Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
237 AM MDT Mon Oct 24 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
NOON MDT TUESDAY...

* WHAT...West winds 35 to 45 MPH with gusts up to 65 MPH expected.

* WHERE...North Snowy Range Foothills.

* WHEN...From 9 AM this morning to Noon MDT Tuesday.

* IMPACTS...Mainly to transportation. Strong cross winds could 
  be hazardous to light weight and high profile vehicles, 
  including campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

WYZ106-116-250000-
/O.CON.KCYS.HW.W.0045.221024T1800Z-221025T1500Z/
Central Laramie Range and Southwest Platte County-
South Laramie Range-
Including the cities of Bordeaux, Buford, Pumpkin Vine, 
and Vedauwoo
237 AM MDT Mon Oct 24 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 AM
MDT TUESDAY...

* WHAT...West winds 35 to 45 MPH with gusts up to 65 MPH expected.

* WHERE...Central Laramie Range and Southwest Platte County and 
  South Laramie Range.

* WHEN...From Noon today to 9 AM MDT Tuesday.

* IMPACTS...Mainly to transportation. Strong cross winds could 
  be hazardous to light weight and high profile vehicles, 
  including campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

WYZ107-117-118-250000-
/O.CON.KCYS.HW.W.0045.221025T0300Z-221025T1500Z/
East Platte County-South Laramie Range Foothills-
Central Laramie County-
Including the cities of Wheatland, Guernsey, Whitaker, Federal, 
Horse Creek, and Cheyenne
237 AM MDT Mon Oct 24 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
9 AM MDT TUESDAY...

* WHAT...West winds 30 to 40 MPH with gusts up to 60 MPH expected.

* WHERE...East Platte County, South Laramie Range Foothills and 
  Central Laramie County.

* WHEN...From 9 PM this evening to 9 AM MDT Tuesday.

* IMPACTS...Mainly to transportation. Strong cross winds could 
  be hazardous to light weight and high profile vehicles, 
  including campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$
559 
WWUS75 KCYS 241940
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
140 PM MDT Mon Oct 24 2022

WYZ110-251200-
/O.CON.KCYS.HW.W.0045.000000T0000Z-221025T1800Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
140 PM MDT Mon Oct 24 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TUESDAY...

* WHAT...West winds 35 to 45 MPH with gusts up to 65 MPH 
  expected.

* WHERE...North Snowy Range Foothills including Arlington and Elk
  Mountain.

* WHEN...Until 12 PM MDT Tuesday.

* IMPACTS...Mainly to transportation. Strong cross winds could 
  be hazardous to light weight and high profile vehicles, 
  including campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

WYZ106-116-251200-
/O.CON.KCYS.HW.W.0045.000000T0000Z-221025T1500Z/
Central Laramie Range and Southwest Platte County-
South Laramie Range-
Including the cities of Bordeaux, Buford, Pumpkin Vine, 
and Vedauwoo
140 PM MDT Mon Oct 24 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT TUESDAY...

* WHAT...West winds 35 to 45 MPH with gusts up to 65 MPH 
  expected.

* WHERE...Central Laramie Range and Southwest Platte County
  including Bordeaux and South Laramie Range including Buford and
  Vedauwoo.

* WHEN...Until 9 AM MDT Tuesday.

* IMPACTS...Mainly to transportation. Strong cross winds could 
  be hazardous to light weight and high profile vehicles, 
  including campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

WYZ107-117-118-251200-
/O.CON.KCYS.HW.W.0045.221025T0300Z-221025T1500Z/
East Platte County-South Laramie Range Foothills-
Central Laramie County-
Including the cities of Wheatland, Guernsey, Whitaker, Federal, 
Horse Creek, and Cheyenne
140 PM MDT Mon Oct 24 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
9 AM MDT TUESDAY...

* WHAT...West winds 30 to 40 MPH with gusts up to 60 MPH 
  expected.

* WHERE...East Platte County, South Laramie Range Foothills and 
  Central Laramie County including Cheyenne.

* WHEN...From 9 PM this evening to 9 AM MDT Tuesday.

* IMPACTS...Mainly to transportation. Strong cross winds could 
  be hazardous to light weight and high profile vehicles, 
  including campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$
175 
WWUS75 KCYS 250916
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
316 AM MDT Tue Oct 25 2022

WYZ110-251800-
/O.CON.KCYS.HW.W.0045.000000T0000Z-221025T1800Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
316 AM MDT Tue Oct 25 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY...

* WHAT...West winds 35 to 45 MPH with gusts up to 65 MPH 
  expected. 

* WHERE...North Snowy Range Foothills including Arlington and 
  Elk Mountain. 

* WHEN...Until 12 PM MDT Tuesday.

* IMPACTS...Mainly to transportation. Strong cross winds could 
  be hazardous to light weight and high profile vehicles, 
  including campers and tractor trailers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

WYZ106-116-251500-
/O.CON.KCYS.HW.W.0045.000000T0000Z-221025T1500Z/
Central Laramie Range and Southwest Platte County-
South Laramie Range-
Including the cities of Bordeaux, Buford, Pumpkin Vine, 
and Vedauwoo
316 AM MDT Tue Oct 25 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS
MORNING...

* WHAT...West winds 35 to 45 MPH with gusts up to 65 MPH 
  expected. 

* WHERE...Central Laramie Range and Southwest Platte County 
  including Bordeaux and South Laramie Range including Buford 
  and Vedauwoo. 

* WHEN...Until 9 AM MDT Tuesday.

* IMPACTS...Mainly to transportation. Strong cross winds could 
  be hazardous to light weight and high profile vehicles, 
  including campers and tractor trailers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

WYZ107-117-118-251500-
/O.CON.KCYS.HW.W.0045.000000T0000Z-221025T1500Z/
East Platte County-South Laramie Range Foothills-
Central Laramie County-
Including the cities of Wheatland, Guernsey, Whitaker, Federal, 
Horse Creek, and Cheyenne
316 AM MDT Tue Oct 25 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS
MORNING...

* WHAT...West winds 30 to 40 MPH with gusts up to 60 MPH 
  expected. 

* WHERE...East Platte County, South Laramie Range Foothills and 
  Central Laramie County including Cheyenne. 

* WHEN...From 9 PM this evening to 9 AM MDT Tuesday.

* IMPACTS...Mainly to transportation. Strong cross winds could 
  be hazardous to light weight and high profile vehicles, 
  including campers and tractor trailers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$
966 
WWUS75 KCYS 251507
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
907 AM MDT Tue Oct 25 2022

WYZ106-107-116>118-251615-
/O.EXP.KCYS.HW.W.0045.000000T0000Z-221025T1500Z/
Central Laramie Range and Southwest Platte County-
East Platte County-South Laramie Range-
South Laramie Range Foothills-Central Laramie County-
Including the cities of Bordeaux, Wheatland, Guernsey, Buford, 
Pumpkin Vine, Vedauwoo, Whitaker, Federal, Horse Creek, 
and Cheyenne
907 AM MDT Tue Oct 25 2022

...HIGH WIND WARNING HAS EXPIRED...

Gusty winds up to 50-55mph will be possible through this
afternoon, but strong winds in excess of 60mph are unlikely to
continue through the remainder of today.

$$

WYZ110-260015-
/O.EXT.KCYS.HW.W.0045.000000T0000Z-221026T0100Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
907 AM MDT Tue Oct 25 2022

...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 PM MDT THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 65 mph.

* WHERE...North Snowy Range Foothills.

* WHEN...Until 7 PM MDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

BW
131 
WWUS75 KCYS 260006
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
606 PM MDT Tue Oct 25 2022

WYZ110-260115-
/O.CAN.KCYS.HW.W.0045.000000T0000Z-221026T0100Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
606 PM MDT Tue Oct 25 2022

...HIGH WIND WARNING IS CANCELLED...

Winds have continued to decrease from Laramie to Rawlins, with
wind gusts observed around 30 to 38 knots. Should continue to see
these speeds decrease as pressure gradients ease. As a result,
went ahead and cancelled high wind warning.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Oct 23, 10:55 AM MDT, 3 hours 9 minutes earlier.

Area forecast discussion, Oct 23, 10:55 AM MDT, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1055 AM MDT Sun Oct 23 2022

.SHORT TERM...(Today through Tuesday)
Issued at 315 AM MDT Sun Oct 23 2022

An expansive upper level low pressure trough dominated the western
CONUS. A cold front extended from east-central through south-central
WY, northwest CO and southeast UT. A strong southwesterly flow aloft
advected moisture from the Four Corners into the northern Rockies/High
Plains. Regional radars detected scattered to numerous showers, mainly
in the form of snow from eastern UT/western CO into central/southern
WY. WYDOT webcams showed light to moderate snow falling along I-80
between Laramie and Rawlins with visibility as low as a mile. With
the recent warm temperatures, snow was melting on the roadways and
accumulating on grassy surfaces. Temperatures east of the front were
in the 40s and 50s, with 30s to the west.

The models are in good agreement advancing the cold front through
the CWA today. Rain/snow showers will be most numerous over southeast
WY and more scattered across the NE Panhandle. As the upper trough
moves into WY, jet energy aloft and orographic lift will enhance
snowfall above 8000 feet. Hourly snow rates of 1" to 2" will be
possible, especially over the Sierra Madre Range. Outside the
mountains, 2 to 6 inches will accumulate over the remainder of Carbon
County into southwest Albany County. Included the Upper North Platte
River basin zone (Saratoga) to the Winter Weather Advisory. All
winter weather headlines will remain in effect through 6 AM Monday.
Thereafter, snow shower coverage will taper off into Monday afternoon.

High temperatures today will be dependent on the location of the
cold front, with 30s and 40s north and west, to the 50s and 60s east.
Lows tonight will range from the teens mountains, to the 20s and
lower 30s elsewhere. 700mb temperatures hold steady around -10C
Monday, yielding highs in the 30s and 40s with 20s mountains.

The upper trough pivots to the south and east over the Plains Monday,
followed by a shortwave upper ridge. The next shortwave quickly moves
into the northern Rockies by Monday evening. This system will intensify
the low level pressure/height gradients across southeast WY. Westerly
700-800mb flow will increase to 50-55 kt over the wind-prone areas
by 00Z Tuesday. Both CAG-CPR and CAG-BRX 850mb gradients ramp up
quickly, exceeding 60 mtrs after 15Z Monday, and peaking between 85
and 105 mtrs around 06Z Tuesday. Decided to issue a High Wind Watch
for Arlington/Elk Mountain, I-80 Summit and Bordeaux from 9 AM Monday
through Noon Tuesday. It will be somewhat milder Tuesday as 700mb
temperatures moderate to -4C to -8C.

.LONG TERM...(Tuesday night through Saturday)
Issued at 315 AM MDT Sun Oct 23 2022

The long term forecast remains on track with cooler temperatures,
another round a precipitation, and a pleasant weekend.

Wednesday into Thursday, an upper-level trough will dig south from
the Pacific Northwest into the Rockies. This will bring cooler
temperatures and likely another round of snow for areas west of the
Laramie Range. Prior to the front, orographic lift will likely
promote some light snow showers over the mountains during the day
Wednesday. The cold front looks to move through the CWA Wednesday
night. This should lead to precipitation enhancement over the
mountains with periods of moderate to heavy snow possible. Advisory
level snow accumulations look probable during this time. Lower
elevations could see some flakes fly, but not expecting much in the
way of accumulation. Mountain snow showers will linger through the
day on Thursday.

The cold front ushers in a brief period of much colder 700 mb air.
700 mb temperatures on Wednesday range from -4C to -2C and drop to
-10C on Thursday behind the front. High temperatures on Thursday
for most locations will not make it out of the 40s. Frigid
overnight temperatures also look likely Thursday night with lows
in the 20s east of the Laramie Range and teens west of the Laramie
Range!

Friday through the weekend looks warmer and drier as a shallow
ridge/zonal flow pattern persists. Temperatures will return to
near-normal.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1052 AM MDT Sun Oct 23 2022

Low pressure moving through northern Colorado and southern Wyoming
this afternoon. Light snow showers west of KCYS will move out into
the Panhandle through late afternoon. Could see brief IFR
conditions at KCYS this afternoon as suggested by the HRRR. More
of an impact will be the strong winds in the Panhandle. These
winds may persist through the overnight hours out there.

&&

.FIRE WEATHER...
Issued at 315 AM MDT Sun Oct 23 2022

A cold front will move east through southeast Wyoming and the
Nebraska Panhandle today. A strong upper level low pressure system
over the Intermountain West will progress eastward across the
Rockies and High Plains through Monday. Abundant moisture, large
scale lift and colder temperatures will produce widespread
precipitation, with lower elevation rain showers and higher elevation
snow showers. Several inches of snow will accumulate above 8000 feet.
Milder and windy weather returns late Monday into Tuesday, followed
by cooler temperatures and chances for rain and snow Wednesday and
Thursday.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Winter Weather Advisory until 6 AM MDT Monday for WYZ104-109>111-
     113-114.

     High Wind Watch from Monday morning through Tuesday morning for
     WYZ106-110-116-117.

     Winter Storm Warning until 6 AM MDT Monday for WYZ112.

NE...None.
&&

SHORT TERM...MAJ
LONG TERM...SF
AVIATION...GCC
FIRE WEATHER...MAJ
Hazardous weather outlook, Oct 23, 3:37 AM MDT, 10 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
337 AM MDT Sun Oct 23 2022

NEZ002-003-019>021-054-055-095-096-WYZ101>103-105-107-108-115-118-
119-240945-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Shirley Basin-East Platte County-
Goshen County-Laramie Valley-Central Laramie County-
East Laramie County-
337 AM MDT Sun Oct 23 2022

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Periods of light rain and snow will continue through tonight.
Total snow accumulations will range from less than a half inch
to 2 to 4 inches over Shirley Basin, North Laramie Range and
northwest Converse County by Monday morning.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Snow will taper off Monday. Another cold front will produce rain
and snow Wednesday and Thursday.

.Spotter information statement...

Spotter activation will not be required.

WYZ112-240945-
Sierra Madre Range-
337 AM MDT Sun Oct 23 2022

This hazardous weather outlook is for portions of south central
Wyoming.

.DAY ONE...TODAY AND TONIGHT

Periods of moderate to heavy snow will continue through tonight.
Total snow accumulations of 10 to 16 inches are expected by Monday
morning. Gusty winds up to 40 MPH will create blowing and drifting
snow.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Snow will taper off Monday. Another cold front will produce snow
Wednesday and Thursday.

.Spotter information statement...

Spotter activation will not be required.

WYZ104-109>111-113-114-240945-
Ferris/Seminoe/Shirley Mountains-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Upper North Platte River Basin-Snowy Range-
337 AM MDT Sun Oct 23 2022

This hazardous weather outlook is for portions of south central
Wyoming.

.DAY ONE...TODAY AND TONIGHT

Periods of light to moderate snow will continue through tonight.
Total accumulations of 2 to 6 inches are expected by Monday
morning. Gusty winds of 35 MPH will create some blowing and
drifting snow.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Snow will taper off Monday. Another cold front will produce snow
Wednesday and Thursday.

Strong winds gusting to 60 MPH will be possible Monday morning
through Tuesday morning across the North Snowy Range Foothills.

.Spotter information statement...

Spotter activation will not be required.

WYZ106-116-117-240945-
Central Laramie Range and Southwest Platte County-
South Laramie Range-South Laramie Range Foothills-
337 AM MDT Sun Oct 23 2022

This hazardous weather outlook is for portions of southeast
Wyoming.

.DAY ONE...TODAY AND TONIGHT

Light rain and snow will develop this morning and continue through
tonight. Little or no snow accumulation is expected.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Snow will taper off Monday. Another cold front will produce rain
and snow Wednesday and Thursday.

Strong winds gusting to 60 MPH will be possible Monday morning
through Tuesday morning.

.Spotter information statement...

Spotter activation will not be required.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 23, 3:17 AM MDTHigh Wind WatchCYSAlbany, Carbon, Laramie, Platte23 hr

Nearby

High Wind Warnings in Wyoming, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.